Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 112, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 21, 2001, 6:05 PM CDT for Lincoln County, Tennessee. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2001, 6:05 PM CDT (23:05 UTC)
- Expired
- Jun 21, 2001, 6:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Lincoln County, TN
The radar
The Northeast Alabama radar (KHTX), 52 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.1 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 832 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1106 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 212305 SVRBNA TNC103-212345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 605 PM CDT THU JUN 21 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LINCOLN COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF FAYETTEVILLE * UNTIL 645 PM CDT * AT 554 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES WEST OF FAYETTEVILLE...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE AROUND... 6 MILES NORTHWEST OF FAYETTEVILLE AT 610 PM CDT 5 MILES SOUTHEAST OF PETERSBURG AT 625 PM CDT DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT THURSDAY EVENING FOR TENNESSEE. $$ JAO LAT...LON 3516 8686 3501 8671 3508 8632 3536 8657
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:00 PM CDT, 4 hours 5 minutes earlier.
Area forecast discussion, Jun 21, 2:00 PM CDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 200 PM CDT THU JUN 21 2001 EARLY AFTERNOON...A LINE OF THUNDERSTORMS WAS MOVING ACROSS WEST TN INTO THE MIDSTATE ALONG A SURFACE TROUGH/ OUTFLOW BOUNDARY. MAIN COLD FRONT STILL FROM SOUTH MO TO EXTREME SOUTHEAST OK. FIRST LINE OF STORMS WILL CROSS MID TN THIS AFTERNOON AND EARLY EVENING...THEN MORE SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA OVERNIGHT... PROBABLY WITH LESS SEVERITY. MOIST ATMOSPHERE WILL CONTINUE TO MAKE CONDITIONS FAVORABLE FOR HEAVY DOWNPOURS THROUGH TONIGHT. COLD FRONT WILL MOVE ACROSS MID TN LATE TONIGHT...SLOWLY EXITING OUR COVERAGE AREA AROUND 12Z FRIDAY. WILL KEEP CHANCE FOR MAINLY MORNING SHOWERS FRIDAY. MODELS SHOW MOISTURE SLOW TO DECREASE...SO LOOK FOR MOSTLY CLOUDY SKIES UNTIL AFTERNOON...THEN SLOW DECREASE IN CLOUDINESS. UPPER PATTERN NEXT FEW DAYS WILL FEATURE AMPLIFICATION OF TROUGH FROM GREAT LAKES...SOUTH ACROSS TN. COOLER THAN AVERAGE TEMPERATURES WILL RESULT. A CUTOFF LOW DEVELOPS...AND RESULTANT INSTABILITY WILL PRODUCE SCATTERED SHOWERS IN THE EXTENDED PERIOD. PRELIM FORECAST... BNA EB 066/080 061/082 063 8300 CSV WB 064/076 056/078/ 056 8500 .BNA...NONE. SH
In the hours before
Special weather statement, Jun 21, 2:35 PM CDT, 3 hours 30 minutes before
TNZ005>010-022>031-056>064-075-076-093>096-220000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 235 PM CDT THU JUN 21 2001 ...SEVERE THUNDERSTORM WATCH NUMBER 462 FOR MOST OF MIDDLE TENNESSEE UNTIL 700 PM... A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MOST OF THE MID STATE... INCLUDING ALL AREAS WEST OF THE CUMBERLAND PLATEAU. THE WATCH INCLUDES THE CITIES OF CARTHAGE...CENTERVILLE...CLARKSVILLE... DICKSON...LAWRENCEBURG...LEBANON...LEXINGTON...NASHVILLE... SHELBYVILLE AND WAVERLY. THE WATCH ALSO EXTENDS INTO CENTRAL KENTUCKY. A LINE OF THUNDERSTORMS WILL CROSS THE MID STATE THIS AFTERNOON AND EARLY EVENING. SOME OF THE THUNDERSTORMS WILL PRODUCE LARGE HAIL AND DAMAGING WINDS. ALSO...VERY HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. STAY TUNED TO WEATHER RADIO OR LOCAL RADIO OR TELEVISION FOR POSSIBLE WARNINGS AND UPDATED WEATHER INFORMATION. Q
Local storm report, Jun 21, 4:22 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
422 PM CDT THU JUN 21 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 PM CENTERVILLE TN 60 MPH TSTM WIND GUST
06/21/01 HICKMAN HIGHWAY DEPT. REPORTED
SEVERAL TREES DOWN AT SWAN
CREEK ON HWY 50.
0300 PM LOBELVILLE TN .75 INCH HAIL
06/21/01 PERRY LOBELVILLE CITY HALL
REPORTED DIME SIZE HAIL.
ALSO, A TREE WAS DOWN ON
HIGHWAY 128 SOUTH OF
LOBELVILLE.
0400 PM WHITE HOUSE TN 60 MPH TSTM WIND GUST
06/21/01 SUMNER 0 SUMNER COUNTY EMA REPORTED
TREES DOWN.
END/ORCHANIANLocal storm report, Jun 21, 4:52 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
452 PM CDT THU JUN 21 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0d435 PM FAIRVIEW TN 58 MPH TSTM WIND GUST
06/21/01 WILLIAMSON SHERIFF'S OFFICE REPORTED
TREES DOWN.
END/ORCHANIANLocal storm report, Jun 21, 5:45 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
545 PM CDT THU JUN 21 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0438 PM COOKEVILLE TN 60-70 MPH TSTM WIND GUST
06/21/01 PUTNAM HAM RADIO SPOTTERS
REPORTED TREES AND POWER
LINES DOWN IN NORTHWEST
PART OF THE COUNTY. SOME
HOMES MAY HAVE BEEN DAMAGED
DUE TO STRAIGHT LINE WINDS.
0535 PM GAINESBORO TN .88 INCH HAIL
06/21/01 JACKSON NICKEL SIZE HAIL REPORTED
BY SPOTTER.
END/ORCHANIANThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 2:10 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 35 min |
| Jun 21, 2:32 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 43 min |
| Jun 21, 2:52 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Perry | 53 min |
| Jun 21, 3:05 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 40 min |
| Jun 21, 3:20 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 55 min |
| Jun 21, 3:54 PM CDT | Severe Thunderstorm Warning | OHX | Macon | 51 min |
| Jun 21, 4:11 PM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 64 min |
| Jun 21, 5:32 PM CDT | Severe Thunderstorm Warning | OHX | Jackson | 28 min |
| Jun 21, 6:44 PM CDT | Severe Thunderstorm Warning | OHX | Franklin, Lincoln, Moore | 46 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.